Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 41, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Oct 13, 2013, 9:28 PM CDT for Glasscock County, Reagan County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2013, 9:28 PM CDT (02:28 UTC)
- Expired
- Oct 14, 2013, 3:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Glasscock County, TX, Reagan County, TX
The radar
The Midland/Odessa radar (KMAF), 83 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
437 WGUS54 KMAF 140228 FFWMAF TXC173-383-140815- /O.NEW.KMAF.FF.W.0041.131014T0228Z-131014T0815Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 928 PM CDT SUN OCT 13 2013 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN GLASSCOCK COUNTY IN WEST TEXAS... REAGAN COUNTY IN WEST TEXAS... * UNTIL 315 AM CDT * AT 917 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING OF STATE HIGHWAY 137 IN GLASSCOCK COUNTY FROM THUNDERSTORMS MOVING EAST THROUGH THE COUNTY AT AROUND 15 MPH AND PRODUCING PRODIGIOUS AMOUNTS OF RAINFALL. FLOODING IS EXPECTED TO SPREAD SOUTH INTO REAGAN COUNTY OVER THE NEXT FEW HOURS AS HEAVY RAINFALL MOVES INTO THE AREA FROM THE WEST. 1-3 INCHES OF RAINFALL CAN BE EXPECTED OVER THE NEXT FEW HOURS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAINT LAWRENCE...GARDEN CITY AND BIGBY CORNER. THIS INCLUDES THE LOW WATER CROSSINGS AT... CR 110 CROSSING LACY CREEK TRIBUTARY... CR 110 CROSSING LACY CREEK... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. FOR ROAD CONDITIONS IN NEW MEXICO...PLEASE CALL THE NEW MEXICO DEPARTMENT OF TRANSPORTATION AT 1 800 432 4269...OR VISIT HTTP://NMSHTD.STATE.NM.US/ROAD-INFO. && LAT...LON 3108 10177 3194 10177 3193 10126 3108 10127 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 6:32 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Oct 13, 6:32 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
632 PM CDT Sun Oct 13 2013
.DISCUSSION...
&&
.AVIATION...
A COMPLEX OF STORMS IS MOVING EAST ACROSS THE PERMIAN BASIN AND
EXTENDING SOUTH INTO LOWER TRANS PECOS. STORMS WILL CLEAR ALL TAF
SITES IN THE NEXT FEW HOURS... BUT STRATUS AND FOG CAN BE EXPECTED
BEHIND IT WITH MVFR/IFR CIGS AND VSBYS.
&&
.PREV DISCUSSION... /ISSUED 328 PM CDT Sun Oct 13 2013/
DISCUSSION...
Rain and thunderstorms currently producing heavy rainfall and flash
flooding across portions of the Permian Basin. This occurring as
a result of moisture and upper level disturbances streaming
northeastward from tropical storm Octave overrunning a stationary
front currently draped across the area. The eastern Permian Basin
will continue to be under the gun for potential heavy rainfall
tonight and Monday morning as this pattern continues. Will
continue the flash flood watch for much of the eastern Permian
Basin and lower Trans Pecos tonight through early Monday
afternoon. There is some indication that the heavier rainfall may
move out of Midland and Odessa and portions of the northwest
Permian Basin later this evening. Have kept the flash flood watch
going for these areas until 9 pm CDT this evening. The evening
shift will monitor the latest trends and decide whether to let the
watch expire on time or reissue again for Ector, Midland, Gaines
and Dawson counties.
Beyond Monday the chance of precipitation and considerable
cloudiness will continue Monday night through Wednesday. This is
a result due to a frontal passage Monday night coinciding with
continued post frontal lift Tuesday and Wednesday from the right
rear quadrant of an upper level jet and continued tropical
moisture stream from the eastern Pacific. Behind the front
high temperatures will drop into mainly the 60s and 70s Tuesday
and the 60s Wednesday.
Beyond Wednesday temperatures will warm some but remain below
normal due to a large upper level trough persisting across
much of the nation. Another chance of showers and thunderstorms
is expected Friday associated with this trough. Kept a dry
forecast next weekend.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH through Monday afternoon FOR THE FOLLOWING
ZONES... Big Bend Area...Borden...Crane...Glasscock...
Howard...Martin...Mitchell...Pecos...Reagan...Scurry...
Terrell...Upton.
FLASH FLOOD WATCH until 9 PM CDT this evening FOR THE FOLLOWING
ZONES... Andrews...Dawson...Ector...Gaines...Midland.
&&Hazardous weather outlook, Oct 13, 2:20 PM CDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 220 PM CDT SUN OCT 13 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 220 PM CDT SUN OCT 13 2013 /120 PM MDT SUN OCT 13 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF SHOWERS AND A FEW THUNDERSTORMS...SOME WITH HEAVY RAIN... ARE EXPECTED TO CONTINUE INTO THE EVENING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE CENTRAL AND NORTHWEST BASIN UNTIL 9 PM CDT AND FOR THE EASTERN AND SOUTHERN BASIN...THE LOWER TRANS PECOS AND THE BIG BEND AREA THROUGH THE NIGHT. URBAN AND RURAL FLOODING ARE BOTH A CONCERN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AREAS OF HEAVY RAIN WILL BEGIN TO MOVE OUT OF AREA THE MONDAY MORNING. A FLASH FLOOD WATCH CONTINUES UNTIL 1 PM CDT MONDAY FOR THE EASTERN AND SOUTHERN BASIN...THE LOWER TRANS PECOS...AND THE BIG BEND. HOWEVER THERE WILL STILL BE A CHANCE OF RAIN SOME HEAVY ACROSS THE SOUTHERN AREAS INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION IS NOT ANTICIPATED LOCAL INTEREST SHOULD BE PREPARED FOR THE POSSIBILITY OF FLOODING AND FLASH FLOODING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Oct 13, 4:39 PM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 439 PM CDT SUN OCT 13 2013 TXZ061-062-132345- ECTOR-MIDLAND- INCLUDING THE CITIES OF...ODESSA...MIDLAND 439 PM CDT SUN OCT 13 2013 ...THE POTENTIAL FOR SIGNIFICANT FLOODING AND FLASH FLOODING IS INCREASING ACROSS MIDLAND AND ODESSA.... SEVERAL NEAR 2 INCH RAINFALL REPORTS HAVE BEEN RECEIVED ACROSS MIDLAND AND ODESSA TODAY AND THERE IS THE POTENTIAL FOR AN ADDITIONAL LOCALIZED 1 INCH. AS USUAL URBAN FLOODING IS OCCURING IN THESE AREA BUT IT MAY GET WORSE! POSSIBLE IMPACTS... * FAST MOVING WATER ACROSS ROADWAYS AND THROUGH DRAWS. * STRANDED VEHICLE AND MOTORIST. * BLINDING RAIN MAKING TRAVEL DANGEROUS. * OVER FLOWING OF DRAWS AND LOW WATER CROSSINGS. * DEEP FLOODING UNDER BRIDGES AND IN CULVERTS. * FLASH FLOOD WARNINGS ARE IN EFFECT FOR MIDLAND AND ODESSA UNTIL 645 PM CDT RAINFALL AMOUNTS GREATER THAN 2 INCHES RESULTS IN A REAL THREAT TO LIFE AND PROPERTY IN MIDLAND/ODESSA! DO NOT DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY IT MAY EASILY CARRY YOU AND YOUR CAR OFF! NUMEROUS REPORTS OF FLOODED URBAN ROADWAYS HAVE BEEN RECEIVED.
Special weather statement, Oct 13, 5:42 PM CDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 542 PM CDT SUN OCT 13 2013 TXZ063-132315- GLASSCOCK- 542 PM CDT SUN OCT 13 2013 ...SIGNIFICANT WEATHER ADVISORY FOR A STRONG THUNDERSTORM AFFECTING EASTERN GLASSCOCK COUNTY UNTIL 615 PM CDT... A STRONG THUNDERSTORM WAS LOCATED OVER GARDEN CITY AT 542 PM CDT... MOVING EAST AT 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3207 10127 3174 10128 3175 10156 3207 10156 TIME...MOT...LOC 2242Z 259DEG 20KT 3189 10148
Local storm report, Oct 13, 8:22 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
822 PM CDT SUN OCT 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD MIDLAND 32.00N 102.08W
10/13/2013 MIDLAND TX COUNTY OFFICIAL
FLOODING ACROSS ILLINOIS STREET FROM ANDREWS HIGHWAY TO
BIG SPRING STREET IN THE CITY OF MIDLAND
&&
MHLocal storm report, Oct 13, 8:24 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
824 PM CDT SUN OCT 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD MIDLAND 32.00N 102.08W
10/13/2013 MIDLAND TX TRAINED SPOTTER
FLOODING REPORTED AT WADLEY AND MIDKIFF. WATER IS OVER
CURBS.
&&
MHThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 7:19 PM CDT | Areal Flood Advisory | MAF | Glasscock, Reagan | 3 hr |
| Oct 13, 9:53 PM CDT | Areal Flood Advisory | MAF | Reagan, Upton | 3 hr |
| Oct 14, 4:34 AM CDT | Flash Flood Watch | MAF | Ector, Midland | 6 hr |
| Oct 14, 1:46 PM CDT | Flash Flood Watch | MAF | Crane, Pecos, Reagan, Terrell, Upton | 39 hr |
| Oct 14, 6:28 PM CDT | Special Weather Statement | MAF | 32 min | |
| Oct 14, 6:56 PM CDT | Special Weather Statement | MAF | Brewster | 34 min |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.